Alert archive / Ohio / River Flood Warnings in 2008
River Flood Warning 98, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Dec 28, 2008, 7:12 AM EST for Ottawa County, Sandusky County, Wood County, Ohio. It took effect at Dec 28, 2008, 8:54 AM EST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2008, 7:12 AM EST (12:12 UTC)
- In effect from
- Dec 28, 2008, 8:54 AM EST
- Expired
- Dec 29, 2008, 9:51 AM EST
- In force
- 25 hr
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
Counties Ottawa County, OH, Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 115 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 9.36 ft at Dec 28, 2008, 11:00 PM EST.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCLE 281212 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 712 AM EST SUN DEC 28 2008 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-282012- /O.NEW.KCLE.FL.W.0098.081228T1354Z-081229T0502Z/ /WDVO1.1.ER.081228T1354Z.081228T1800Z.081228T2302Z.NO/ 712 AM EST SUN DEC 28 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE PORTAGE RIVER AT WOODVILLE * UNTIL LATE TONIGHT. * AT 7 AM SUNDAY THE STAGE WAS 8.9 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE THIS MORNING AND CREST NEAR 9.2 FEET THIS AFTERNOON. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$
5 follow-up statements
000 WGUS81 KCLE 281702 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1202 PM EST SUN DEC 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-290102- /O.EXT.KCLE.FL.W.0098.000000T0000Z-081229T0112Z/ /WDVO1.1.ER.081228T1400Z.081228T1800Z.081228T1912Z.NO/ 1202 PM EST SUN DEC 28 2008 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE * UNTIL THIS EVENING. * AT 11 AM SUNDAY THE STAGE WAS 9.1 FEET AND CRESTING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL FALL TO BELOW FLOOD BY THIS EVENING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$
000 WGUS81 KCLE 282220 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 520 PM EST SUN DEC 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE MAUMEE RIVER AT WATERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-290620- /O.EXT.KCLE.FL.W.0098.000000T0000Z-081229T1155Z/ /WDVO1.1.ER.081228T1400Z.081229T0000Z.081229T0555Z.NO/ 520 PM EST SUN DEC 28 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE * UNTIL MONDAY MORNING. * AT 5 PM SUNDAY THE STAGE WAS 9.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 9.4 FEET THIS EVENING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC095-173-290620- /O.CON.KCLE.FL.W.0097.000000T0000Z-081230T2200Z/ /WTVO1.1.ER.081228T0852Z.081229T0600Z.081230T1600Z.NO/ 520 PM EST SUN DEC 28 2008 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE * UNTIL TUESDAY AFTERNOON. * AT 5 PM SUNDAY THE STAGE WAS 10.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.0 FEET AROUND MIDNIGHT TONIGHT. * AT 12.0 FEET...RESIDENTS LIVING ALONG THE RIVER SHOULD PREPARE FOR BASEMENT FLOODING. FLOODING BEGINS IN SIDE CUT PARK. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 290431 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1131 PM EST SUN DEC 28 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE MAUMEE RIVER AT WATERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-291231- /O.EXT.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/ /WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1600Z.NO/ 1131 PM EST SUN DEC 28 2008 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE * UNTIL MONDAY AFTERNOON. * AT 11 PM SUNDAY THE STAGE WAS 9.4 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL EARLY MONDAY MORNING AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE TOMORROW MORNING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC095-173-291231- /O.EXT.KCLE.FL.W.0097.000000T0000Z-081230T2000Z/ /WTVO1.1.ER.081228T0852Z.081229T0600Z.081230T1400Z.NO/ 1131 PM EST SUN DEC 28 2008 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE * UNTIL TUESDAY AFTERNOON. * AT 11 PM SUNDAY THE STAGE WAS 9.9 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 10.5 FEET EARLY MONDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 291039 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 539 AM EST MON DEC 29 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE MAUMEE RIVER AT WATERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC123-143-173-291839- /O.CON.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/ /WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1600Z.NO/ 539 AM EST MON DEC 29 2008 THE FLOOD WARNING CONTINUES FOR THE PORTAGE RIVER AT WOODVILLE * UNTIL THIS AFTERNOON. * AT 5 AM MONDAY THE STAGE WAS 9.2 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL THIS MORNING AND IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS MORNING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$ OHC095-173-291839- /O.CON.KCLE.FL.W.0097.000000T0000Z-081230T2000Z/ /WTVO1.1.ER.081228T0852Z.081229T1200Z.081230T1400Z.NO/ 539 AM EST MON DEC 29 2008 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE * UNTIL TUESDAY AFTERNOON. * AT 5 AM MONDAY THE STAGE WAS 10.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 10.4 FEET THIS MORNING. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$
000 WGUS81 KCLE 291451 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 951 AM EST MON DEC 29 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... PORTAGE RIVER AT WOODVILLE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OHIO... MAUMEE RIVER AT WATERVILLE PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC095-173-292251- /O.EXT.KCLE.FL.W.0097.000000T0000Z-081230T1600Z/ /WTVO1.1.ER.081228T0852Z.081229T0430Z.081230T1000Z.NO/ 951 AM EST MON DEC 29 2008 THE FLOOD WARNING CONTINUES FOR THE MAUMEE RIVER AT WATERVILLE * UNTIL TUESDAY MORNING. * AT 9 AM MONDAY THE STAGE WAS 10.0 FEET AND STEADY. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL BEGIN A SLOW FALL AND IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY TUESDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN LOWLAND AREAS NEAR THE RIVER. $$ OHC123-143-173-291521- /O.CAN.KCLE.FL.W.0098.000000T0000Z-081229T2200Z/ /WDVO1.1.ER.081228T1400Z.081229T0400Z.081229T1324Z.NO/ 951 AM EST MON DEC 29 2008 THE FLOOD WARNING IS CANCELLED FOR THE PORTAGE RIVER AT WOODVILLE. * AT 9 AM MONDAY THE STAGE WAS 8.9 FEET AND FALLING. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER FELL AND WILL CONTINUE TO FALL TO AROUND 6.9 FEET BY TUESDAY MORNING. * AT 9.0 FEET...FLOODING OCCURS IN TRAIL MARKER PARK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:49 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 28, 5:49 AM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
549 AM EST SUN DEC 28 2008
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH THROUGH OHIO AND PENNSYLVANIA
TODAY...BRINGING GUSTY CONDITIONS AS WELL AS COOLER TEMPERATURES.
HIGH PRESSURE WILL RETURN TO THE REGION TONIGHT ALLOWING FOR DRIER
WEATHER TO START THE UPCOMING WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT JUST ABOUT TO ENTER NORTHWEST OHIO AS OF 07Z.
PRECIPITATION HAS BECOME MORE SHOWERY SINCE MIDNIGHT AS ALL
LIGHTNING HAS DIMINISHED BUT STILL CANT RULE OUT A RUMBLE OF THUNDER
THIS MORNING. WINDS SO FAR HAVENT BEEN TOO TERRIBLY STRONG...A FEW
GUSTS INTO THE UPPER 20KTS BUT THATS BEEN THE WORST OF IT. UPSTREAM
OBS IMMEDIATELY AHEAD OF/BEHIND THE FRONT INDICATE THAT HIGHER WINDS
ARE ON TAP ACROSS THE FORECAST AREA...HOWEVER IT APPEARS THEY WILL
BE RELATIVELY SHORT LIVED. I WILL CONTINUE THE WIND ADVISORY AS IS
SINCE I THINK ADVISORY WINDS WILL OCCUR ACROSS THE ENTIRE AREA...BUT
WILL ADVISE NEXT SHIFT THAT THE DURATION COULD PROBABLY BE TRIMMED
BACK A BIT.
TWO OTHER ISSUES TO CONTEND WITH...THE FIRST BEING HOW LONG TO HOLD
ONTO THE MENTION OF RAIN. WHILE THE BACK EDGE OF THE RAIN IS FAIRLY
RAGGED ON THE REGIONAL RADAR MOSAIC...MY BEST GUESS IS THAT PRECIP
IS FINISHED WEST OF A KSBN/KIND LINE. THIS WOULD END THE PRECIP
ACROSS MY WESTERN COUNTIES RIGHT AROUND DAYBREAK AND ACROSS MY
ENTIRE AREA BY NOON. I WILL CARRY A LOW CHANCE MENTION IN THE WEST
THIS MORNING WITH MUCH HIGHER POPS FURTHER EAST...HOWEVER I THINK
ALL PRECIP SHOULD BE DONE BY NOON WITH CLEARING SKIES. THERE IS A
LOT OF DRY AIR BEHIND THIS SYSTEM AND I THINK WE WILL BE HARD
PRESSED TO KEEP CLOUDY SKIES IN PLACE ALL DAY.
THE OTHER ISSUE IS TEMPERATURES...TEMPS WILL BE FALLING ALL DAY IN
THE WEST BUT WILL REMAIN WARM THIS MORNING IN THE EAST BEFORE
TUMBLING AROUND MID-MORNING. I WILL WORD THE FORECAST TO MENTION
FALLING TEMPS BUT HOURLY TEMPS/GRIDS WILL CERTAINLY NEED TO BE
TWEAKED AS COLD AIR RUSHES IN THIS MORNING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
COLD FRONT WILL BE WELL EAST OF THE AREA BY THIS EVENING. WINDS WILL
BE ON THE DECREASE AS THE PRESSURE GRADIENT RELAXES AND AS HIGH
PRESSURE SETTLES INTO PLACE ACROSS THE LOWER OHIO VALLEY. WENT WITH
A DRY FORECAST TONIGHT AND DURING THE DAY ON MONDAY AND THIS
CONTINUES TO BE IN LINE WITH ALL MODEL GUIDANCE. A WEAK TROUGH WILL
MOVE THROUGH ONTARIO MONDAY NIGHT BUT REMAIN NORTH OF THE LAKE...THE
GFS IS HINTING AT SOME VERY LIGHT SNOWFALL DOWNWIND OF THE LAKE
MONDAY NIGHT BUT THE NAM REMAINS DRY. LOCAL GFS-BASED WRF ALSO
HINTING AT SOME LIGHT SNOW MONDAY NIGHT ACROSS NW PA...IT LOOKS LIKE
A PRETTY SLIM CHANCE AT THIS POINT BUT I WILL RETAIN LOW CHANCE POPS
ACROSS NW PA MON NIGHT FOR CONTINUITY. BY TUESDAY MORNING HOWEVER
ANOTHER RIDGE SETTLES IN OVER THE SOUTHEASTERN CONUS AND I DONT
EXPECT ANY PRECIP ANYWHERE ACROSS THE FORECAST AREA. THIS SHOULD
CONTINUE TO BE THE CASE UNTIL TUESDAY NIGHT AS A FAST MOVING WAVE OF
LOW PRESSURE MOVES FROM WISCONSIN TO WESTERN NEW YORK. SNOW SHOULD
DEVELOP FAIRLY QUICKLY AHEAD OF THIS WAVE TUESDAY NIGHT BUT SHOULD
ALSO DISSIPATE QUICKLY BEHIND IT. HIGH PRESSURE WILL SETTLE IN FROM
THE WEST WEDNESDAY NIGHT BUT A FEW SNOW SHOWERS WILL LIKELY HANG ON
ACROSS THE EASTERN COUNTIES INTO EARLY THURSDAY MORNING.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
FORECAST FOR THE LATTER PORTION OF THE WEEK RELATIVELY UNCHANGED AS
THE EURO AND GFS MODELS SHARE GOOD AGREEMENT. HIGH PRESSURE SHOULD
BE WELL ESTABLISHED ACROSS THE FORECAST THURSDAY MORNING WITH
DECREASING CLOUDS. SHOULD BE A CHILLY START TO THE DAY BUT AS THE
HIGH SLIDES EAST I EXPECT TEMPS TO REBOUND TO NEAR NORMAL VALUES
THURSDAY AFTERNOON. ANOTHER WAVE OF LOW PRESSURE WILL MOVE THROUGH
THE GREAT LAKES ON FRIDAY. PRECIP WITH THIS WAVE APPEARS TO BE A
GOOD BET PER PREVIOUS FORECAST...NO MAJOR CHANGES TO POPS FRIDAY OR
SATURDAY. CONDITIONS MAY BE SLOW TO DRY OUT ON SATURDAY AS A
SECONDARY TROUGH ROTATES ACROSS LAKE ERIE SATURDAY MORNING AND I
KEPT SNOW MENTIONED DOWNWIND OF THE LAKE THROUGH SATURDAY NIGHT.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
STRONG COLD FRONT NOW MOVING THROUGH THE AREA. EXPECT PASSAGE AT
KCLE NEAR 12Z AND ERIE AROUND 14Z. MAX GUSTS WITH FRONT HAVE BEEN
IN THE MID TO UPPER 40 KNOT RANGE MOST AREAS ALTHOUGH A FEW AREAS
HAVE PEAKED ABOVE 50 KTS. POST FRONT WINDS WILL BEGIN TO DROP AND
BY MID MORNING WILL HAVE GUSTS IN THE MID 30 KNOTS RAGE AGAIN.
EXPECT CIGS MVFR THROUGH THE MORNING WITH CLEARING TIMED IN
THROUGH THE AFTERNOON FROM THE SW AS HIGH PRESSURE BUILDS IN.
OUTLOOK...CHANCE OF SOME MVFR CONDITIONS MONDAY NIGHT AND EARLY
TUESDAY. VFR TUE...THEN ANOTHER LOW PRES BUILDS IN WITH MVFR AND
POSS LCL IFR TUES NITE/WED. VFR WED NIGHT AND THU.
&&
.MARINE...
WILL CONTINUE WITH MARINE HEADLINES AS THEY ARE. COLD FRONT NOW
ENTERING WESTERN OHIO AND SHOULD BE ON THE WESTERN BASIN OF THE LAKE
BY 5AM. WEST WINDS GUSTING TO 25 TO 30 KNOTS AHEAD OF THE FRONT
WILL TURN WSW AND INCREASE TO 30 TO 35 KNOTS. PEAK GUSTS TO THE
WEST HAVE REACHED THE LOW TO MID 40 KNOT RANGE AND WOULD EXPECT THAT
ON THE LAKE AS WELL. FRONT WILL LIKELY CLEAR THE EAST END OF THE
LAKE AROUND 11AM OR SO. LATE AFTERNOON AND OVERNIGHT EXPECT WINDS TO
DIMINISH QUICKLY HIGH PRESSURE BUILDS TOWARD THE AREA FROM THE
SOUTHWEST. STRONG WSW FLOW WILL ALSO TAKE LAKE LEVELS BELOW THE
CRITICAL MARK. THIS SHOULD TAKE PLACE AROUND DAWN AND LAST MUCH OF
THE DAY. NEXT SYSTEM TO AFFECT THE LAKE WILL COME LATE MONDAY INTO
MONDAY NIGHT AS A CLIPPER MOVES THROUGH THE CENTRAL LAKES. A COLD
FRONT WILL MOVE ACROSS THE LAKE DURING THE EVENING ALTHOUGH GALES
ARE NOT EXPECTED. WEDNESDAY ANOTHER LOW WILL INTENSIFY ACROSS THE
CENTRAL MISSISSIPPI VALLEY AND MOVE ACROSS THE LOWER LAKES. SOME
SMALL DIFFERENCES WITH THE NAM AND GFS LOW POSITIONS AND TRACKS
WOULD NOT NORMALLY BE SIGNIFICANT ALTHOUGH THE TRACK WILL BE CLOSE
TO THE LAKE AND THEREFORE ANY DIFFERENCES RESULT IN A SIGNIFICANT
DIFFERENCE IN WIND DIRECTION. FOR NOW WILL SIDE WITH THE NAM WHICH
IS A BIT SLOWER AND FURTHER SOUTH THAN THE GFS. EITHER WAY
WEDNESDAY SHOULD SEE WINDS TURN NORTHWEST BEHIND THE SYSTEM IN COLD
ADVECTION. HIGH PRESSURE TO BUILD IN LATE WEDNESDAY AND THURSDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR OHZ011>014-
020>023-031>033-038-089.
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR OHZ003-006>010-
017>019-027>030-036-037-047.
PA...WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LEZ061-142>149-
162>169.
LOW WATER ADVISORY UNTIL 10 AM EST MONDAY FOR LEZ142>144-
162>164.
&&
SYNOPSIS...LEINS
NEAR TERM...LEINS
SHORT TERM...LEINS
LONG TERM...LEINS
AVIATION...TK
MARINE...TKHazardous weather outlook, Dec 28, 4:54 AM EST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 454 AM EST SUN DEC 28 2008 OHZ011>014-020>023-031>033-038-089-PAZ001>003-291000- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 454 AM EST SUN DEC 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>019-027>030-036-037-047-291000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 454 AM EST SUN DEC 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-291000- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 454 AM EST SUN DEC 28 2008 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. LOW WATER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LOW WATER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-145>149-165>169-291000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 454 AM EST SUN DEC 28 2008 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 28, 4:52 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 452 AM EST SUN DEC 28 2008 OHZ003-006>009-017>019-027-281200- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT- INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON... FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK... UPPER SANDUSKY...CAREY 452 AM EST SUN DEC 28 2008 VERY GUSTY WEST WINDS...OCCASIONALLY GUSTING AROUND 55 MPH...WILL CONTINUE TO BE POSSIBLE THROUGH DAYBREAK AS A STRONG COLD FRONT SWEEPS THROUGH NORTHWEST OHIO. THE GUSTY NATURE OF THE WINDS WILL CONTINUE THROUGH THE MORNING HOURS BEFORE WEAKENING THIS AFTERNOON. MOTORISTS TRAVELING ACROSS NORTHWEST OHIO THIS MORNING WILL NEED TO USE CAUTION...ESPECIALLY THOSE MOTORISTS IN HIGH PROFILE VEHICLES. OHZ028>030-036-037-047-281200- CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...BUCYRUS...MANSFIELD...ASHLAND... MARION...MOUNT GILEAD...MOUNT VERNON 452 AM EST SUN DEC 28 2008 GUSTY WEST WINDS IN EXCESS OF 50 MPH WILL CONTINUE TO BE POSSIBLE THIS MORNING AS A STRONG COLD FRONT SWEEPS THROUGH OHIO. THE GUSTY NATURE OF THE WINDS WILL CONTINUE THROUGH THE MORNING HOURS BEFORE WEAKENING THIS AFTERNOON. MOTORISTS SHOULD USE CAUTION IF TRAVELING THIS MORNING...ESPECIALLY THOSE MOTORISTS IN HIGH PROFILE VEHICLES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:45 AM EST | River Flood Warning | CLE | Lucas, Wood | 55 hr |
| Dec 28, 5:49 AM EST | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain, Medina | 56 min |
| Dec 28, 6:17 AM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake, Portage, Summit | 58 min |
| Dec 28, 6:26 AM EST | Severe Thunderstorm Warning | CLE | Holmes, Stark, Wayne | 49 min |
| Dec 28, 6:44 AM EST | Severe Thunderstorm Warning | CLE | Ashtabula | 46 min |
| Dec 28, 10:52 AM EST | Storm Warning | CLE | 5 hr | |
| Dec 28, 3:42 PM EST | Gale Watch | CLE | 13 hr | |
| Dec 28, 3:42 PM EST | Small Craft Advisory | CLE | 5 hr |
Nearby
River Flood Warnings in Ohio, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.